In addition to a rheumatology discussion, durvalumab was discontinued, and corticosteroid treatment (prednisone 15 mg orally) was initiated. arthritides are typically rheumatoid factor-negative, and individuals often require steroid doses exceeding prednisone 1 to 2 2 mg/kg/day time (or comparative),32,36,37 although some have reported success with steroid-sparing regimens.33,36 Remitting seronegative, symmetric synovitis with pitting edema (RS3PE) is a rheumatoid factor-negative, sudden-onset polyarthritis syndrome typically observed in the elderly and characterized by concomitant pitting edema of the dorsal hands and ft. Association of RS3PE with malignancy38 and rheumatologic disease has been noted, and elevated levels of serum vascular endothelial growth factor, compared with healthy volunteer settings, Sorafenib have been observed in individuals with RS3PE.39 One record describes elevated levels of serum matrix metalloproteinase-3 that normalized after successful treatment of RS3PE with corticosteroids.40 Nonetheless, a complete understanding Sorafenib of the underlying pathology is currently lacking, and, to our knowledge, no studies of tissue samples are available to implicate a specific immune pathway responsible for this pathologic entity.41 Four instances of an anti-PD-1 antibody-associated RS3PE have been reported in individuals receiving nivolumab, Rabbit polyclonal to ZNF500 3 for advanced melanoma and 1 for nonesmall-cell lung cancer.35,42C44 Here, we present a case of RS3PE in a man with mCRPC receiving durvalumab and olaparib. Case Demonstration A 70-year-old man with mCRPC was initially diagnosed with T3bN0M0, Gleason score 3 + 5 = 8 disease at 56 years of age. The patient in the beginning underwent radical prostatectomy. Subsequent treatments included whole tumor vaccine (medical trial) and salvage radiation therapy. Once the patient became castration-resistant, he was treated with bicalutamide in addition to androgen deprivation, palliative radiation therapy, enzalutamide plus a vector-based vaccine (medical trial), and radium-223 plus abiraterone acetate. After progression on abiraterone acetate, the patient began treatment on a medical trial (“type”:”clinical-trial”,”attrs”:”text”:”NCT02734004″,”term_id”:”NCT02734004″NCT02734004) combining the anti-PD-L1 monoclonal antibody, durvalumab (1500 mg intravenously once every 28-day time cycle) plus the PARP inhibitor, olaparib (300 mg tablets orally twice daily). One week following initiation of treatment, the patient developed bilateral pain (intensity 2C3/10) and slight swelling of the hands Sorafenib and wrists. These symptoms did not impair activities of daily living and were relieved with non-steroidal anti-inflammatory medicines (NSAIDs). Mild Sorafenib diffuse non-pitting edema of the hands was observed bilaterally. These symptoms gradually worsened and were no longer relieved by NSAIDs. Olaparib was held starting cycle 2, week 2; however, the pain and swelling worsened and started to impair function, strength, and range of motion of the wrists and hands. Activities such as eating and dressing required increased effort. The patient returned to clinic for evaluation on cycle 3, day time 1. The diffuse non-pitting edema of the hands, previously observed, improved bilaterally. Additionally, synovitis of the proximal interphalangeal (PIP) and bilateral third metacarpophalangeal bones was present, as well as tenderness, heat, and swelling of the wrists bilaterally. He exhibited slight limitation in the ability to make a complete fist bilaterally. The remainder of the musculoskeletal examination was unremarkable. In addition to a rheumatology discussion, durvalumab was discontinued, and corticosteroid treatment (prednisone 15 mg orally) was initiated. Screening for rheumatoid element and anti-nuclear antibodies were negative. C-reactive protein was within normal limits. A analysis of RS3PE was made. He mentioned improvement of arthralgia within 24 hours of starting prednisone. Olaparib was resumed. Nine days after completing the prednisone taper, pain and swelling of the fingers and PIP bones recurred, in addition to fresh pain and edema in the distal interphalangeal bones. The pain was slight and controlled with NSAIDs. These symptoms did not interfere with function. Six weeks following cessation of prednisone, the patient developed worsening bilateral PIP, distal interphalangeal, and wrist swelling, which prevented him from bending his fingers. Rheumatoid element and anti-nuclear antibody screening at that time were again bad. Extended rheumatologic workup for antitopoisomerase 1, anti-centromere, anti-cyclic citrullinated peptide, and anti-parvovirus IgM antibodies was also performed and was bad. Steroid therapy was resumed at a dose of prednisone 60 mg daily. Two days later on, the patient reported complete resolution of the pain and swelling. At an office check out 1 week later on, no joint swelling was observed. Dosing at 60 mg daily was continued for 5 days and then tapered slowly over 4 weeks. At follow-up one month later on, he had no joint issues, and physical examination of the bones was unremarkable. Imaging shown progression of pleural-based metastases, and the patient was taken off of protocol treatment. Discussion Combination immunotherapy, including anti-PD-1/PD-L1 checkpoint.